serotonin is another of the major four neurotransmitters like dopamine. the drug i take stops seratonin from being reabsorbed by the firing neuron so more seratonin is available for the receiving neuron.
all neurotransmitters are used for various purposes but a lack of seratonin can cause depression. i was given the drug 4 weeks ago as i was depressed following the death of my wife 18 months ago. it takes about 3 or 4 weeks to start working and cant be taken with selegiline.
however parkies may also generally have a shortage of seratonin. and so it may be part of some symptoms. i am sure i am driving with much more confidence. depression is also common with pd.
sunshine can increase seratoniin - i feel better as soon as i go outside (i live in a VERY sunny place and i sit by a window at work. i also have natural light lamps.)
ALSO seratonin lack affects digestion - my appetite has returned and motility seems better
BUT WAIT THERES MORE seratonin prevents compulsive disorders, my hyper-sexuality has gone, thank God, and is replaced with a more normal libido.
if your doctor suggest an SRI i would definitely recommend giving it a try.
Did cause sleepiness so i moved it to nightime. can cause vivid dreams.